Alert archive / Idaho / Flash Flood Watches in 2009
Flash Flood Watch 2, NWS Spokane, WA
NWS Spokane, WA issued this flash flood watch at Jun 4, 2009, 11:10 AM PDT for Lewis County, Nez Perce County, Idaho; Asotin County, Garfield County, Washington. It took effect at Jun 4, 2009, 1:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2009, 11:10 AM PDT (18:10 UTC)
- In effect from
- Jun 4, 2009, 1:00 PM PDT
- Expired
- Jun 4, 2009, 9:56 PM PDT
- In force
- 9 hr
- Issued by
- NWS Spokane, WA
- Flood severity
- None
Counties Lewis County, ID, Nez Perce County, ID, Asotin County, WA, Garfield County, WA
The radar
The Pendleton radar (KPDT), 160 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2745 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS66 KOTX 041810 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 1110 AM PDT THU JUN 4 2009 ...MOISTURE MOVING UP FROM THE SOUTH WILL COMBINE WITH AN UNSTABLE ATMOSPHERE TO SUPPORT SLOW MOVING THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT AND RESULT IN AREAS OF HEAVY RAIN... IDC061-069-WAC003-023-050215- /O.NEW.KOTX.FF.A.0002.090604T2000Z-090605T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEWIS-NEZ PERCE-ASOTIN-GARFIELD- INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE... WINCHESTER...LEWISTON...LAPWAI...PECK...CULDESAC...GIFFORD... CLARKSTON...ASOTIN...ANATONE...POMEROY 1110 AM PDT THU JUN 4 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON...INCLUDING THE FOLLOWING COUNTIES...IN NORTH CENTRAL IDAHO...LEWIS AND NEZ PERCE. IN SOUTHEAST WASHINGTON...ASOTIN AND GARFIELD. * UNTIL 11 PM PDT THIS EVENING * THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER THROUGH LATE THIS EVENING. THESE THUNDERSTORMS WILL BE VERY SLOW MOVING AND WILL ALLOW AREAS OF HEAVY RAIN TO DEVELOP FROM THE BLUE MOUNTAINS EAST TO THE CAMAS PRAIRIE. THE COMBINATION OF AMPLE MOISTURE AND AN UNSTABLE ATMOSPHERE IS THE PERFECT WEATHER PATTERN FOR FLASH FLOODING IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && THIS INCLUDES THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE... WINCHESTER...LEWISTON...LAPWAI...PECK...CULDESAC...GIFFORD... CLARKSTON...ASOTIN...ANATONE...POMEROY. $$
3 follow-up statements
000 WGUS66 KOTX 042358 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 458 PM PDT THU JUN 4 2009 ...MOISTURE MOVING UP FROM THE SOUTH WILL COMBINE WITH AN UNSTABLE ATMOSPHERE TO SUPPORT SLOW MOVING THUNDERSTORMS THIS THIS EVENING AND RESULT IN AREAS OF HEAVY RAIN... IDC061-069-WAC003-023-050600- /O.CON.KOTX.FF.A.0002.000000T0000Z-090605T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEWIS-NEZ PERCE-ASOTIN-GARFIELD- INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE... WINCHESTER...LEWISTON...LAPWAI...PECK...CULDESAC...GIFFORD... CLARKSTON...ASOTIN...ANATONE...POMEROY 458 PM PDT THU JUN 4 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON... INCLUDING THE FOLLOWING COUNTIES...IN NORTH CENTRAL IDAHO... LEWIS AND NEZ PERCE. IN SOUTHEAST WASHINGTON...ASOTIN AND GARFIELD. * UNTIL 11 PM PDT THIS EVENING * SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA EARLY THIS EVENING. THESE THUNDERSTORMS WILL BE SLOW MOVING AND WILL ALLOW AREAS OF HEAVY RAIN TO DEVELOP FROM THE BLUE MOUNTAINS EAST TO THE CAMAS PRAIRIE. THE COMBINATION OF AMPLE MOISTURE AND AN UNSTABLE ATMOSPHERE IS THE PERFECT WEATHER PATTERN FOR FLASH FLOODING IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && THIS INCLUDES THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE... WINCHESTER...LEWISTON...LAPWAI...PECK...CULDESAC...GIFFORD... CLARKSTON...ASOTIN...ANATONE...POMEROY. THIS INCLUDES THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE... WINCHESTER...LEWISTON...LAPWAI...PECK...CULDESAC...GIFFORD... CLARKSTON...ASOTIN...ANATONE...POMEROY. $$
000 WGUS66 KOTX 050244 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 744 PM PDT THU JUN 4 2009 ...MOISTURE MOVING UP FROM THE SOUTH WILL COMBINE WITH AN UNSTABLE ATMOSPHERE TO SUPPORT SLOW MOVING THUNDERSTORMS THIS THIS EVENING AND RESULT IN AREAS OF HEAVY RAIN... IDC061-069-050345- /O.CAN.KOTX.FF.A.0002.000000T0000Z-090605T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEWIS-NEZ PERCE- INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE... WINCHESTER...LEWISTON...LAPWAI...PECK...CULDESAC...GIFFORD 744 PM PDT THU JUN 4 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL IDAHO HAS BEEN CANCELLED. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THE REST OF TONIGHT...BUT FLASH FLOODING IS NO LONGER EXPECTED. THIS INCLUDES THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE... WINCHESTER...LEWISTON...LAPWAI...PECK...CULDESAC...GIFFORD. $$ WAC003-023-050600- /O.CON.KOTX.FF.A.0002.000000T0000Z-090605T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASOTIN-GARFIELD- INCLUDING THE FOLLOWING LOCATIONS...CLARKSTON...ASOTIN... ANATONE...POMEROY 744 PM PDT THU JUN 4 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST WASHINGTON...INCLUDING THE FOLLOWING COUNTIES...ASOTIN AND GARFIELD. * UNTIL 11 PM PDT THIS EVENING * SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA THIS EVENING. THESE THUNDERSTORMS WILL BE SLOW MOVING AND MAY ALLOW AREAS OF HEAVY RAIN TO DEVELOP OVER THE BLUE MOUNTAINS. THE COMBINATION OF AMPLE MOISTURE AND AN UNSTABLE ATMOSPHERE IS THE PERFECT WEATHER PATTERN FOR FLASH FLOODING IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && THIS INCLUDES THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE... WINCHESTER...LEWISTON...LAPWAI...PECK...CULDESAC...GIFFORD... CLARKSTON...ASOTIN...ANATONE...POMEROY. $$
000 WGUS66 KOTX 050456 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 956 PM PDT THU JUN 4 2009 WAC003-023-050600- /O.CAN.KOTX.FF.A.0002.000000T0000Z-090605T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASOTIN-GARFIELD- INCLUDING THE FOLLOWING LOCATIONS...CLARKSTON...ASOTIN... ANATONE...POMEROY 956 PM PDT THU JUN 4 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST WASHINGTON HAS BEEN CANCELLED. ISOLATED THUNDERSTORMS ARE STILL POSSIBLE OVERNIGHT BUT THE THREAT FOR FLASH FLOODING HAS ENDED. THIS INCLUDES THE FOLLOWING LOCATIONS...CLARKSTON...ASOTIN... ANATONE...POMEROY. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood watch went out at Jun 4, 4:35 AM PDT, 6 hours 35 minutes earlier.
Area forecast discussion, Jun 4, 4:35 AM PDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 435 AM PDT THU JUN 4 2009 .SYNOPSIS... DRY AND WARM CONDITIONS WILL PERSIST ACROSS MOST OF THE INLAND NORTHWEST THROUGH TODAY AS WEAK HIGH PRESSURE ALOFT DOMINATES. THE EXCEPTION TO THIS WILL BE ACROSS THE FAR SOUTH INCLUDING THE BLUE MOUNTAINS...LEWISTON-CLARKSTON VALLEY AND CAMAS PRAIRIE WHERE SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. COOLER TEMPERATURES AND A MORE ACTIVE WEATHER PATTERN WILL DEVELOP AREAWIDE BY FRIDAY AS A FRONTAL SYSTEM APPROACHES THE AREA FROM THE NORTHEAST...AND SWEEPS THE REGION FRIDAY NIGHT INTO SATURDAY. && .DISCUSSION... TODAY AND TONIGHT...SATELLITE INDICATES THE UPPER LOW PRESSURE SYSTEM OF OFF CALIFORNIA CONTINUES TO FLING SLUGS OF DEEP MOISTURE AND WEAK SHORT WAVES AROUND IT'S PERIPHERIES TO THE EAST AND NORTH INTO THE GREAT BASIN. THUS FAR OVER THE LAST FEW DAYS...THESE WAVES AND ASSOCIATED THUNDERSTORM ACTIVITY HAS BARELY BRUSHED THE FAR SOUTHEASTERN REACHES OF THE FORECAST AREA. MOST OF THE FORECAST AREA HAS BEEN PROTECTED BY DRY AIR ADVECTION IN THE WAKE OF A CANADIAN PRAIRIE SYSTEM WHICH IS NOW EXITING INTO EASTERN CANADA. AS THIS CANADIAN CONTINENTAL AIR FLOW INTO THE REGION WANES...THIS WILL REMOVE THE THUNDERSTORM RETARDANT EFFECT AND ALLOW THE SOUTHERN CONVECTIVE AXIS TO BEGIN ENCROACHING FURTHER INTO THE FORECAST AREA. THERE IS LITTLE DIFFERENCE OVERALL BETWEEN THE GFS AND NAM MODELS FOR THE NEXT 24 HOURS. BOTH SUGGEST THE NORCAL LOW WILL BEGIN TO EJECT INLAND TODAY AND WEAKEN THE ALREADY WEAK HIGH PRESSURE RIDGE ALOFT OVER THE FORECAST AREA. THE MOISTURE SWALING AROUND THE BASE OF THIS SYSTEM AND INTO THE GREAT BASIN IS VERY DEEP WITH PRECIPITABLE WATER VALUES AROUND 1 INCH. BY AFTERNOON A SHORT WAVE SPUR MOVING THROUGH NEVADA THIS MORNING WILL BE ON OUR SOUTHERN DOOR STEP AND AVAILABLE TO SHOVE THIS DEEP MOISTURE INTO THE SOUTHEASTERN ZONES. MODEL SOUNDINGS INDICATE SURFACE BASED CAPES OF 800 TO 1000 J/KG SOUTH OF A LINE FROM PULLMAN TO MULLAN PASS THIS AFTERNOON AND EVENING. THUS AIR MASS IS EXPECTED TOBE VERY MOIST AND UNSTABLE...TWO OF THE THREE INGREDIENTS NECESSARY FOR THUNDERSTORMS. DYNAMIC SUPPORT IS EXPECTED TO BE RATHER WEAK...WITH THE SHORT WAVE LOOSING STEAM AS IT TRACKS NORTHWARD AND ASSOCIATED JET SUPPORT REMAINING MAINLY OVER OREGON. THUS...OROGRAPHY MAY PROVIDE THE MAIN LIFTING MECHANISM FOR THIS AFTERNOON WITH THE BEST CHANCE FOR STORMS OVER THE BLUES AND CAMAS PRAIRIE EARLY IN THE AFTERNOON AND MOVING INTO THE CENTRAL PANHANDLE MOUNTAINS BY LATE AFTERNOON AND EVENING. WITH LOW 0-6 KM SHEAR VALUES AND RATHER WEAK STEERING FLOW IN A VERY MOIST AIR MASS ...THUNDERSTORMS WILL BE SLOW MOVING HEAVY RAIN PRODUCERS. THERE IS A POTENTIAL FOR LOCAL FLASH FLOODING IF THESE STORMS DEVELOP AS PREDICTED...AND WILL NEED TO BE MONITORED CLOSELY BY THE AFTERNOON SHIFT. ELSEWHERE OVER THE REGION...A GENERALLY QUIET AND SUNNY BUT INCREASINGLY HOT DAY WITH THE SURFACE THERMALLY INDUCED TROUGH AND STRONG 850MB THERMAL RIDGE BECOMING ESTABLISHED OVER THE COLUMBIA BASIN WITH LESS WIND THAN THE PREVIOUS FEW DAYS. TONIGHT WILL LIKELY BE A RATHER SULTRY AND HUMID OVERNIGHT AS DEEP MOISTURE BEGINS TO PENETRATE FURTHER NORTHWARD INTO THE FORECAST AREA. AFTERNOON AND EVENING THUNDERSTORM ACTIVITY WILL DECREASE AFTER SUNSET...BUT REMNANT SHOWERS AND POSSIBLY A LIGHTNING STRIKE OR TWO MAY PERSIST WELL INTO THE OVERNIGHT HOURS OVER THE SOUTHERN ZONES. /FUGAZZI FRIDAY...ONE LAST GASP OF UNSEASONABLY WARM TEMPERATURES ARE EXPECTED BEFORE WE EXPERIENCE A COOLING TREND FOR THE WEEKEND INTO THE BEGINNING OF NEXT WEEK. IN ADDITION...THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL EXIST FOR MOST LOCATIONS FOR ONE REASON OR ANOTHER. WE START THE DAY WITH A CONDITIONALLY UNSTABLE AIRMASS; ESPECIALLY IN THE MID AND UPPER LEVELS AS A STRONG THERMAL RIDGE PERSIST ACROSS EASTERN WA/NORTHERN ID. ADDITIONALLY...SUBTROPICAL MOISTURE WILL REMAIN ENTRENCHED ACROSS NORTHERN OREGON...FAR SOUTHEASTERN WA...CENTRAL IDAHO WHICH WILL NOT ONLY FOCUS ANOTHER ROUND OF AFTERNOON THUNDERSTORM ACTIVITY BUT KEEP THE THREAT FOR NOCTURNAL CONVECTION FROM THURS NT NIGHT. THE NOCTURNAL ACTIVITY IS A BIT IN QUESTION. INSTABILITY AND MOISTURE WILL BE RATHER IMPRESSIVE IN THE 850-500MB LAYER BUT WILL THERE ANY TRIGGER PRESENT. WE WILL LIKELY BE BIT TOO FAR NORTH TO TAP INTO THE SYNOPTIC DYNAMICS OF THE UPPER-LOW MOVING ONSHORE SO OUR FAITH WILL RELY IN THE HANDS OF THE PLACEMENT OF SMALLER VORT MAX'S. THIS WILL BECOME A BIT MORE APPARENT TOMORROW WITH SATELLITE EXTRAPOLATION AND TRENDS INTO THE AFTERNOON- EVENING. BASED ON ACTIVITY FIRING AS OF 10PM PDT OVER SOUTHERN OREGON...I AM NOT COUNTING THIS OUT AND WILL LEAVE SLIGHT TO CHC POPS TO ACCOUNT FOR THE UNCERTAINTY. THE THREAT FOR AFTERNOON CONVECTION ACROSS THE SOUTHEASTERN ZONES FROM THE PALOUSE SOUTHWARD INCLUDING THE BLUE MTNS AND CAMAS PRAIRIE IS WELL SUPPORTED BY THE SREF...NAM...EC...GFS...AND HAS BEEN INCLUDED IN THE NORTHERN PERIPHERY OF THE STORM PREDICTION CENTER'S DAY 2 SLIGHT RISK. IT IS THESE LOCATIONS WHERE A FEW STRONG TO LOCALLY SEVERE CELLS WILL BE POSSIBLE. FOR THE REMAINDER OF THE CWA...THERE WILL BE THE ABSENCE OF THE DRY NE GRADIENT ALLOWING THE SOME OF THE JUICY THETA-E AIR TO TRICKLE NORTHWARD. DEW POINTS OFF THE NAM/GFS IN THE BASIN AND CASCADES MOISTEN INTO THE MID 40'S WHICH IS A LONG WAY FROM THE 20'S AND LOWER 30'S WHERE WE ARE NOW. THIS WILL YIELD NEGATIVE LI'S...CAPE 500-1000 J/KG...AND CONVECTIVE INHIBITION GENERALLY LESS THAN 20 J/KG. WIDESPREAD CU'S ARE ANTICIPATED WITH AT LEAST A SLIGHT CHANCE FOR AFTERNOON THUNDER ACROSS PORTIONS OF THE EASTERN BASIN...CASCADES... AND POSSIBLY NORTHERN MTNS. CAN'T RULE OUT AN ISOLATED STRONG STORM ALONG THE NORTHERN NOSE OF THE MOISTURE TONGUE POKING INTO SOUTHERN AND EASTERN PORTIONS OF WAZ036-035. IF THIS WAS NOT EXCITING ENOUGH...BY FRIDAY AFTERNOON INTO THE EVENING...A STRONG COLD FRONT AND MID LEVEL SHORTWAVE WILL BARREL THROUGH THE CWA FROM THE N/NE. THE FRONT IS EXPECTED PUSH THROUGH WELL AHEAD OF THE SHORTWAVE SO UPPER-LEVEL DYNAMICS WILL TRAILING A FEW HOURS BEHIND HOWEVER...THE FRONT WILL BE PUSHING INTO A VERY UNSTABLE AIRMASS...ESPECIALLY WHEN IT CROSSES INTO EASTERN/SOUTHEASTERN WA FRIDAY EVENING INTO FRIDAY NT. TIMING WILL BE KEY WHEN DECIDING IF STRONG STORMS WILL BE POSSIBLE ALONG THE FRONT. AS OF RIGHT NOW...THIS FRONT IS EXPECTED TO CROSS INTO NORTHERN IDAHO NEAR 00Z REACHING A LINE FROM REPUBLIC TO ST MARIES BY 06Z. NAM IS A BIT QUICKER WITH THE FRONT REACHING A LINE FROM OMAK TO PULLMAN BY 06Z. IF THE FROPA IS PRIOR TO SUNSET AND SFC INSTABILITY IS STILL HIGH...AN ACTIVE NIGHT IS IN STORE...ELSE...THE FRONT WILL STILL FOCUS SHOWERS AND THUNDERSTORMS JUST IN A MORE ELEVATED SENSE AND OF LESSER INTENSITY. THE EXCEPTION COMING ACROSS THE SE WHERE THE MOIST THETA-E AXIS WILL BE AWAITING. BEHIND THE FRONT...BREEZY NORTHEASTERLY WINDS WILL FLOOD COOLER AIR INTO THE CWA. THIS IS QUITE IMPRESSIVE ON FORECAST SOUNDINGS RESEMBLING A PSEUDO-CENTRAL PLAINS ARCTIC AIR FRONTAL INVERSION...SHALLOW COLD SFC AIR...MINUS THE ARCTIC AIR. SATURDAY THROUGH THURSDAY...HIGH PRESSURE WILL REMAIN ALONG 140W AND WEAK TROUGHING WILL DOMINATE THE INTERIOR WEST TO WESTERN PLAINS. THIS WILL PLACE THE INLAND NW UNDER A PERSISTENT NORTHWESTERLY FLOW KEEPING TEMPERATURES FAIRLY CLOSE TO NORMAL AND TERRAIN DRIVEN POPS WITH OCCASIONAL WEAK SHORTWAVES PASSING THROUGH. /SB && .AVIATION... NORTH OF A LINE FROM KALW TO KMLP VFR CONDITIONS ARE EXPECTED THROUGH 12Z FRIDAY AS A DRY AND STABLE AIR MASS INHIBITS CONVECTIVE DEVELOPMENT...WITH OCCASIONAL MID AND HIGH LEVEL CLOUD DECKS FROM THUNDERSTORM ACTIVITY TO THE SOUTH AFFECTS THE REGION AFTER 00Z FRIDAY. SOUTH OF THIS LINE AN INCREASINGLY UNSTABLE AND MOIST AIR MASS WILL ALLOW SCATTERED THUNDERSTORM DEVELOPMENT AFTER 20Z TODAY...IMPACTING THE KLWS AND KPUW TAF SITES DURING THE LATE AFTERNOOON AND EVENING HOURS. AFTER SUNSET THUNDERSTORMS WILL DECREASE AND EVOLVE OVERNIGHT INTO WIDELY SCATTERED SHOWERS. VFR CONDITIONS ARE EXPECTED TO PREVAIL OUTSIDE OF THUNDERSTORM CORES. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 85 58 85 55 70 46 / 10 10 20 40 20 10 COEUR D'ALENE 85 55 83 52 67 44 / 10 10 20 40 20 10 PULLMAN 84 53 79 49 69 43 / 30 40 30 40 20 20 LEWISTON 88 62 83 56 77 50 / 30 40 30 40 30 20 COLVILLE 92 51 90 51 73 42 / 0 0 10 40 10 10 SANDPOINT 83 52 80 49 62 42 / 0 0 20 40 30 10 KELLOGG 84 55 81 48 65 42 / 20 30 20 40 30 30 MOSES LAKE 92 58 90 59 79 51 / 10 10 10 20 10 10 WENATCHEE 91 63 91 61 77 54 / 0 0 10 20 10 10 OMAK 92 59 92 55 78 49 / 0 0 10 20 10 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jun 4, 6:03 AM PDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 603 AM PDT THU JUN 4 2009 IDZ003-004-026-027-WAZ031>033-051315- IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- 603 AM PDT THU JUN 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEASTERN WASHINGTON AND THE LEWISTON AREA OF IDAHO TODAY AND THIS EVENING. THESE STORMS WILL BE VERY SLOW MOVING... RESULTING IN LOCALLY HEAVY RAINFALL AND POSSIBLE HAIL. PONDING OF WATER ON ROADWAYS AT LOW SPOTS AND INTERSECTIONS IS POSSIBLE. IF THESE STORMS FORM AND PERSIST OVER STEEP AND SPARSELY VEGETATED TERRAIN...MUD AND DEBRIS SLIDES AND MINOR ROCK FALLS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED AGAIN ON FRIDAY. IDZ001-002-WAZ034>038-041>044-051315- NORTHERN PANHANDLE-COEUR DALENE AREA-MOSES LAKE AREA- UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 603 AM PDT THU JUN 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY AFTERNOON AND EVENING THERE WILL BE A CHANCE OF THUNDERSTORMS...WITH SOME STORMS POSSIBLY BECOMING STRONG CONTAINING HAIL...GUSTY WINDS...AND HEAVY RAINS ESPECIALLY OVER THE EASTERN THIRD OF WASHINGTON AND NORTH IDAHO.
Nearby
Flash Flood Watches in Idaho, 2009Flash Flood Watches in Washington, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.